Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 334, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 11, 2025, 6:06 PM CDT for Potter County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2025, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 11, 2025, 6:23 PM CDT
- In force
- 17 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.5 in
- Wind
- 70.0 mph
County Potter County, TX
The radar
The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:29 PM CDT, 4 hours 37 minutes earlier. Its key messages:
- Issued at 1256 PM CDT Mon Aug 11 2025
- Storms this evening may be strong to severe and could produce heavy rain that may lead to localized flash flooding.
- Temperatures over the next week will gradually warm back up to near average.
- A pattern change may lead to additional shower and thunderstorm chances next weekend.
Area forecast discussion, Aug 11, 1:29 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 129 PM CDT Mon Aug 11 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 1256 PM CDT Mon Aug 11 2025 - Storms this evening may be strong to severe and could produce heavy rain that may lead to localized flash flooding. - Temperatures over the next week will gradually warm back up to near average. - A pattern change may lead to additional shower and thunderstorm chances next weekend. && .SHORT TERM... (This evening through Tuesday night) Issued at 1256 PM CDT Mon Aug 11 2025 Conditions are setting up for another active weather day across the Panhandles, with scattered to widespread thunderstorms expected for south and central portions of the TX Panhandle. Portions of the OK and northern TX Panhandles received heavy rain (localized 1-3" totals) from a line of storms last night, leaving those areas fairly worked over with lower rain chances. As the upper level system departs tomorrow, rain cooled air and lingering cloud cover will make for a pleasant August afternoon with light winds and highs in the 80s to low 90s. Model guidance suggest there may be enough lingering moisture and lift in the area to support some isolated afternoon pop-up convection, capable of brief heavy downpours and gusty winds (~20% POPs). Our focus later this evening into the overnight hours is on the central to southern TX Panhandle, where an upper level shortwave and diffuse sfc boundary will help fire up potentially strong-severe convection. In the wake of last night's thunderstorms, satellite imagery shows cloud cover dissipating surprisingly well over the area, spelling the potential for sufficient atmospheric destabilization to occur through the day. Highs in the 80s to low 90s combined with dew pts in the upper 50s to low 60s will help CAPE values reach 1000-2000 J/kg, in the presence of 20-30 kt bulk shear values, will create an environment supportive of potentially severe hail and damaging wind gusts. CAMs show the diffuse sfc boundary firing up a few scattered cells across the central Panhandle around 4-6 PM, before the upper wave helps initiate more widespread convection likely along/south of the I-40 corridor. One thing to watch will be where exactly the boundary sets up, along with the influence of any new outflow boundaries. While widespread precipitation is favored across the south, negative boundary interactions or a further south track of the trough could shunt the bulk of activity to Lubbock's CWA. But for now, expect showers and storms to fill in across the south-southeast later this evening- overnight. Several models have become more aggressive on forecast rainfall totals tonight, highlighting local bulls-eyes of 1-3" rain amounts. Thanks to 1.25-1.75" PWATs, we believe those totals will be achievable, especially for any areas that receive the strongest storms, multiple rounds of storms, or prolonged periods of moderate rain behind the initial line of storms. Highest probabilities to exceed 1" of rain exist generally along and south of the I-40 and Hwy 60 corridors. These conditions could produce localized flooding tonight, so we continue urging people to have access to weather alerts and utilize extra caution on the roadways. Harrel && .LONG TERM... (Wednesday through next Sunday) Issued at 1256 PM CDT Mon Aug 11 2025 Quieter weather with highs in the upper 80s to low 90s is looking favorable Wednesday, with a relatively stagnant synoptic pattern aloft. By Thu-Fri, high pressure may set back up over the high Plains, spelling the return of widespread 90s with even a few spotty triple digits. Lee sfc cyclogenesis off the Rockies also points to our typical Panhandle breeze coming back, generally in the 15-25 mph range. Long range ensembles show high pressure becoming displaced late Friday into the weekend, allowing SW flow aloft to usher in weak disturbances and improved deep layer moisture. Currently, expect near average highs in the 90s with 15-25% precipitation chances each day. Harrel && .AVIATION... (18Z TAFS) Issued at 1256 PM CDT Mon Aug 11 2025 Thunderstorm potential increases this evening into the overnight hours, especially around KAMA after 00z where storm confidence is highest. KDHT and KGUY have lower chances to be directly impacted, but have maintained PROB30 groups for those sites. Otherwise, winds will be mostly light and variable once storms clear with VFR sky conditions. Harrel && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...38 LONG TERM....38 AVIATION...38
Hazardous weather outlook, Aug 11, 2:10 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 210 PM CDT Mon Aug 11 2025 OKZ001>003-TXZ001>020-317-120715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 210 PM CDT Mon Aug 11 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms are possible across the Texas and Oklahoma Panhandles during the afternoon and evening hours today. A few storms may become severe, with damaging winds and large hail being the primary factors. Additionally, storms may produce heavy rain that may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible on Tuesday and again this upcoming weekend across portions of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 11, 5:17 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
517 PM CDT Mon Aug 11 2025
TXZ007-012-112245-
Potter TX-Moore TX-
517 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN POTTER AND SOUTHERN
MOORE COUNTIES THROUGH 545 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Valley De Oro, or 23 miles south of Dumas, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Potter
and southern Moore Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 10207 3553 10216 3555 10216 3568 10207
3558 10193 3544 10182
TIME...MOT...LOC 2216Z 235DEG 7KT 3554 10206
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CORSpecial weather statement, Aug 11, 5:38 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Amarillo TX
538 PM CDT Mon Aug 11 2025
TXZ008-013-112315-
Hutchinson TX-Carson TX-
538 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON AND
SOUTHWESTERN HUTCHINSON COUNTIES THROUGH 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fritch, or 11 miles southwest of Borger, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Borger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3547 10156 3557 10161 3568 10147 3544 10131
TIME...MOT...LOC 2237Z 241DEG 10KT 3554 10151
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CORThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:56 PM CDT | Special Weather Statement | AMA | Hartley | 34 min |
| Aug 10, 11:10 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 65 min |
| Aug 10, 11:25 PM CDT | Special Weather Statement | AMA | Potter | 35 min |
| Aug 10, 11:44 PM CDT | Special Weather Statement | AMA | Moore | 31 min |
| Aug 10, 11:53 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 67 min |
| Aug 11, 12:50 AM CDT | Special Weather Statement | AMA | Hansford, Hutchinson, Moore | 25 min |
| Aug 11, 1:21 AM CDT | Special Weather Statement | AMA | Hansford | 54 min |
| Aug 11, 5:17 PM CDT | Special Weather Statement | AMA | Potter | 28 min |
| Aug 11, 5:24 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 66 min |
| Aug 11, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 63 min |
| Aug 11, 5:38 PM CDT | Special Weather Statement | AMA | Carson | 37 min |
| Aug 11, 5:47 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 58 min |
| Aug 11, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 63 min |
| Aug 11, 6:08 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 67 min |
| Aug 11, 6:19 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 56 min |
| Aug 11, 6:36 PM CDT | Special Weather Statement | AMA | Hutchinson | 39 min |
| Aug 11, 6:38 PM CDT | Areal Flood Advisory | AMA | Carson | 20 min |
| Aug 11, 6:40 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 65 min |
| Aug 11, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| Aug 11, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 65 min |
| Aug 11, 6:58 PM CDT | Flash Flood Warning | AMA | Carson | 3 hr |
| Aug 10, 10:31 PM CDT | Special Weather Statement | AMA | Cimarron | 29 min |
| Aug 10, 11:23 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Aug 10, 11:36 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 69 min |
| Aug 11, 12:20 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| Aug 11, 1:58 AM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Aug 11, 2:24 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.